Alert archive / Ohio / Wind Advisories in 2023
Wind Advisory 4, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Feb 14, 2023, 3:38 AM EST for 8 counties in Indiana; 10 counties in Kentucky; 22 counties in Ohio. It took effect at Feb 15, 2023, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2023, 3:38 AM EST (08:38 UTC)
- In effect from
- Feb 15, 2023, 4:00 AM EST
- Expired
- Feb 15, 2023, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Wilmington, OH
All 40 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS71 KILN 140838 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 338 AM EST Tue Feb 14 2023 INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-141645- /O.NEW.KILN.WI.Y.0004.230215T0900Z-230215T2100Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 338 AM EST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central Indiana and West Central Ohio. * WHEN...From 4 AM to 4 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
8 follow-up statements
187 WWUS71 KILN 141346 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 846 AM EST Tue Feb 14 2023 INZ066-073>075-080-KYZ089>098-OHZ070>072-077-078-142200- /O.EXA.KILN.WI.Y.0004.230215T0900Z-230215T2100Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Butler-Warren-Clinton-Hamilton-Clermont- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 846 AM EST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. Localized higher gusts near 50 mph possible. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...From 4 AM to 4 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-142200- /O.CON.KILN.WI.Y.0004.230215T0900Z-230215T2100Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 846 AM EST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central Indiana and West Central Ohio. * WHEN...From 4 AM to 4 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
392 WWUS71 KILN 141659 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1159 AM EST Tue Feb 14 2023 OHZ045-046-054>056-150100- /O.EXA.KILN.WI.Y.0004.230215T0900Z-230215T2100Z/ Union OH-Delaware-Madison-Franklin OH-Licking- Including the cities of Marysville, Delaware, London, West Jefferson, Plain City, Columbus, and Newark 1159 AM EST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. Localized higher gusts near 50 mph possible. * WHERE...Union OH, Delaware, Madison, Franklin OH and Licking Counties. * WHEN...From 4 AM to 4 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-150100- /O.CON.KILN.WI.Y.0004.230215T0900Z-230215T2100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 1159 AM EST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. Localized higher gusts up to 50 mph possible. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Southwest and West Central Ohio. * WHEN...From 4 AM to 4 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
792 WWUS71 KILN 142040 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 340 PM EST Tue Feb 14 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>046- 051>056-060>062-070>072-077-078-150445- /O.CON.KILN.WI.Y.0004.230215T0900Z-230215T2100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 340 PM EST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. Localized higher gusts up to 50 mph possible. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Southwest and West Central Ohio. * WHEN...From 4 AM to 4 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
736 WWUS71 KILN 150303 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1003 PM EST Tue Feb 14 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>046- 051>056-060>062-070>072-077-078-151200- /O.CON.KILN.WI.Y.0004.230215T0900Z-230215T2100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 1003 PM EST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, Southwest and West Central Ohio. * WHEN...From 4 AM to 4 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
769 WWUS71 KILN 150806 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 306 AM EST Wed Feb 15 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>046- 051>056-060>062-070>072-077-078-151615- /O.CON.KILN.WI.Y.0004.230215T0900Z-230215T2100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 306 AM EST Wed Feb 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, Southwest and West Central Ohio. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
747 WWUS71 KILN 151440 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 940 AM EST Wed Feb 15 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>046- 051>056-060>062-070>072-077-078-152100- /O.CON.KILN.WI.Y.0004.000000T0000Z-230215T2100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 940 AM EST Wed Feb 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, Southwest and West Central Ohio. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
253 WWUS71 KILN 151724 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1224 PM EST Wed Feb 15 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060>062-070>072-077- 078-151830- /O.CAN.KILN.WI.Y.0004.000000T0000Z-230215T2100Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 1224 PM EST Wed Feb 15 2023 ...WIND ADVISORY IS CANCELLED... Gusty winds are expected to slowly diminish through the afternoon and remain below advisory criteria. Southwest winds of 20 to 30 mph with gusts to 40 mph will still be possible through the afternoon hours. Continue taking the necessary precautions to prevent loose objects from blowing around. $$ OHZ026-034-035-042>046-051>056-152100- /O.CON.KILN.WI.Y.0004.000000T0000Z-230215T2100Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, and Newark 1224 PM EST Wed Feb 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, Southwest and West Central Ohio. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
224 WWUS71 KILN 152040 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 340 PM EST Wed Feb 15 2023 OHZ026-034-035-042>046-051>056-152145- /O.EXP.KILN.WI.Y.0004.000000T0000Z-230215T2100Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, and Newark 340 PM EST Wed Feb 15 2023 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Winds have decreased below wind advisory criteria, therefore, will allow wind advisory to expire at 4 PM. Wind gusts between 20 to 30 MPH will still be possible through the late afternoon and evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Feb 14, 12:41 AM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 14, 12:41 AM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1241 AM EST Tue Feb 14 2023 .SYNOPSIS... Dry weather is expected today and tonight as a weak trough pushes into high pressure. Clouds and winds increase Tuesday ahead of a front, and showers will be possible Tuesday night as the weakening front moves into Ohio. Following more dry weather on Wednesday, a potent low pressure system is forecast to bring widespread showers, a few thunderstorms, and strong winds Wednesday night and Thursday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Clear skies this evening will give way to an encroaching shield of cirrus toward daybreak and beyond. Broad sfc high pressure will traverse the OH Vly tonight, leading to light/VRB winds through the near term period before going more southeasterly toward sunrise. Antecedent sfc air remains quite dry locally, with DPs still in the mid 20s just about everywhere. Lows will range from the mid/upper 20s in central OH to the lower/mid 30s in SE IN/N KY. Most spots will bottom out a few degrees either side of the freezing mark. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... High pressure maintains control throughout the day on Tuesday with southerly flow increasing. Another breezy day will be in store, with temperatures expected to climb a degree or two higher compared to Monday. Cirrus clouds will begin to spill in from the west during the morning and overspread the sky by the afternoon ahead of the next low pressure system. Forecast favored to remain dry during the daylight hours, but PoPs rapidly increase near sunset from isentropic lift. QPF footprint remains pretty light from the rainfall Tuesday night. The other feature to monitor will be a strengthening LLJ overnight that will be in excess of 60 kts. There will be a response in surface winds overnight, with a gradual increase in which we will observe gusts of 30-40 mph. Best chance of 40+ mph gusts will be in eastern IN and west-central OH, mainly north of I-70. Winds expected to increase a little more as we progress into the daylight hours Wednesday. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... An extratropical cyclone will be passing well north of the Ohio Valley in southeastern Canada on Wednesday. A LLJ associated with the low is likely to linger over areas along and north of I-70 during the morning as diurnal mixing commences. Some downward momentum transfer of higher winds speeds aloft may occur from 8am- noon with gusts approaching 40 mph being possible. This wind gust potential has been highlighted in the HWO. By Wednesday afternoon, the low low pulls far enough north of the region that winds drop off from any impactful thresholds. Aside from the wind, temperatures are expected to be unseasonably warm and possibly approach record highs with the aid of the sunshine Wednesday afternoon. Anomalously high dew points in the upper 40s accompany the warm temperatures. Warm and moist conditions persist into the overnight on Wednesday as a second cyclone makes it's way to the Ohio Valley by Thursday morning. Some finer scale model guidance has started to hint at an initial wave of showers/storms at the nose of a LLJ late Wednesday night/Thursday morning as high theta e air surges poleward. There is also some signal for heavy rain if the LLJ does not progress north quickly and keeps overrunning a perpendicularly oriented low level boundary. Behind the initial surge of precipitation, the area is expected to enter the open warm sector ahead of the low by late Thursday morning with extremely moist air in place (dew points into the 50s) through the afternoon. Thursday afternoon/evening then features the low quickly moving into northern Ohio/southeastern Canada pushing a cold front through the Ohio Valley. There is substantial uncertainty regarding storm potential in the warm sector on Thursday since instability and ongoing shower activity is unresolved. CAM guidance and frontal timing/low track will likely be needed to better forecast any storm potential. Gusty northwesterly winds quickly develop behind the strong cold front in the area of pressure rises Thursday night. Temperatures drop off below average for Friday before moderating for the weekend. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Deteriorating weather conditions can be expected as moisture and winds increase ahead of low pressure. Clouds will thicken and lower, though we will have VFR except at CVG where MVFR ceilings may develop near the end of their 30 hour forecast. Showers are likely after 00z though CMH and LCK may only see VCSH as surge of moisture encounters drier air. Winds will gust as high as 31 knots from the south, and wind shear is forecast to develop at all sites. OUTLOOK...MVFR CIGs are possible Wednesday. MVFR CIGs and VSBYs are likely late Wednesday night into Thursday with MVFR CIGs possibly lingering into Thursday night. Wind gusts at or above 35 kt likely early Wednesday and again on Thursday into Thursday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...KC/Clark SHORT TERM...Clark LONG TERM...Campbell AVIATION...Coniglio
Hazardous weather outlook, Feb 13, 3:59 AM EST, 23 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 359 AM EST Mon Feb 13 2023 INZ058-059-066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088- 140900- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 359 AM EST Mon Feb 13 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-OHZ026-034-035-042>046-051>056-060>062-140900- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene- 359 AM EST Mon Feb 13 2023 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wind gusts in excess of 40 mph are possible Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2023Wind Advisories in Kentucky, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.